MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implantation procedure, while inserting the iol into the posterior capsule, the trailing haptic came out twisted and broken inside the patient¿s eye.Hence the lens was explanted and replaced with another lens during the same procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,d.10.,h.3.,h.6 and h.11.The lens was returned positioned incorrectly in the lens case.A used company cartridge was also returned inside a non-company pouch inside the lens carton.Viscoelastic was dried on the lens.One haptic was broken in the gusset area.Viscoelastic was observed in the tip of the cartridge.The trailing haptic was observed in the cartridge tip, oriented incorrectly (interpreted as twisted).The trailing haptic was broken in the gusset area.The tip of the trailing haptic was at the cartridge tip exit.The cartridge tip has stress lines.The cartridge wings have evidence of being placed into a handpiece.The cartridge was cleaned for further evaluation.The broken haptic was removed during cleaning.¿top coat¿dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.A qualified cartridge was used with a non-qualified viscoelastic and an unknown handpiece.It is unknown if a qualified handpiece was used.The reported haptic damage was observed.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The handpiece used with this lens or cartridge combination was not provided.The ifu instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Top coat dye stain testing results were acceptable.The company 23.0 diopter lens was removed and replaced with a company 23.0 diopter lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22492370
Report Number1119421-2025-01917
Device Sequence Number7904631
Product Code HQL
UDI-Device Identifier00380652332729
UDI-Public(01)00380652332729(17)291215(11)241217(10)15968905
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.230
Device Lot Number15968905
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/03/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL; ACTIVE SENTRY HANDPIECE; HEALON GV; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown